Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 38, NWS Omaha, NE

June 11, 2021Johnson County, Nemaha County, Richardson County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 11, 2021, 11:26 AM CDT for Johnson County, Nemaha County, Richardson County, Nebraska. It was in force for 49 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2021, 11:26 AM CDT (16:26 UTC)
Expired
Jun 11, 2021, 12:15 PM CDT
In force
49 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Johnson County, NE, Nemaha County, NE, Richardson County, NE

The radar

The Omaha radar (KOAX), 118 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 11:39 AM CDTHAIL 11 Wnw Auburn, NE
Jun 11, 11:40 AM CDTHAIL 1.753 Ene Tecumseh, NEMPING REPORT.
Jun 11, 11:47 AM CDTHAIL 11 Wsw Johnson, NE
Jun 11, 12:07 PM CDTHAIL 21 Sse Auburn, NEHAIL LARGER THAN A GOLF BALL BUT SMALLER THAN A TENNIS BALL.
Jun 11, 12:14 PM CDTHAIL 1.52 S Auburn, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 8:30 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2132 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

318 
WUUS53 KOAX 111626
SVROAX
NEC097-127-147-111715-
/O.NEW.KOAX.SV.W.0038.210611T1626Z-210611T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
1126 AM CDT Fri Jun 11 2021

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Eastern Johnson County in southeastern Nebraska...
  Nemaha County in southeastern Nebraska...
  Northwestern Richardson County in southeastern Nebraska...

* Until 1215 PM CDT.

* At 1126 AM CDT, a severe thunderstorm was located 5 miles west of
  Johnson, or 35 miles east of Beatrice, moving east at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Johnson around 1135 AM CDT.

Other locations in the path of this severe thunderstorm include
Auburn, Stella and Shubert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4025 9601 4026 9601 4028 9619 4052 9617
      4050 9569 4047 9569 4046 9564 4043 9564
      4042 9566 4035 9562 4033 9563 4032 9566
      4030 9563 4018 9565
TIME...MOT...LOC 1626Z 287DEG 26KT 4041 9610 

HAIL...1.25IN
WIND...60MPH
 
$$

Mead
3 follow-up statements
758 
WWUS53 KOAX 111634
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1134 AM CDT Fri Jun 11 2021

NEC097-127-147-111715-
/O.CON.KOAX.SV.W.0038.000000T0000Z-210611T1715Z/
Johnson NE-Nemaha NE-Richardson NE-
1134 AM CDT Fri Jun 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR EASTERN JOHNSON...NEMAHA AND NORTHWESTERN RICHARDSON COUNTIES...

At 1134 AM CDT, a severe thunderstorm was located over Johnson, or 31
miles northwest of Falls City, moving east at 30 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
  Auburn, Stella and Shubert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4025 9601 4026 9601 4028 9619 4052 9617
      4050 9569 4047 9569 4046 9564 4043 9564
      4042 9566 4035 9562 4033 9563 4032 9566
      4030 9563 4018 9565
TIME...MOT...LOC 1634Z 287DEG 26KT 4039 9603 

HAIL...2.00IN
WIND...60MPH
 
$$

Mead
048 
WWUS53 KOAX 111641
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1141 AM CDT Fri Jun 11 2021

NEC097-127-147-111715-
/O.CON.KOAX.SV.W.0038.000000T0000Z-210611T1715Z/
Johnson NE-Nemaha NE-Richardson NE-
1141 AM CDT Fri Jun 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR EASTERN JOHNSON...NEMAHA AND NORTHWESTERN RICHARDSON COUNTIES...

At 1141 AM CDT, a severe thunderstorm was located near Johnson, or 28
miles northwest of Falls City, moving east at 30 mph.

This is a very dangerous storm.

HAZARD...Three inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

Locations impacted include...
Auburn, Tecumseh, Peru, Johnson, Cook, Stella, Shubert, Nemaha,
Brownville, Brock, Elk Creek, 7 Miles South Of Auburn, Brownville
State Recreation Area and 8 Miles South Of Johnson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.

&&

LAT...LON 4025 9601 4026 9601 4028 9619 4052 9617
      4050 9569 4047 9569 4046 9564 4043 9564
      4042 9566 4035 9562 4033 9563 4032 9566
      4030 9563 4018 9565
TIME...MOT...LOC 1641Z 287DEG 26KT 4037 9596 

HAIL...3.00IN
WIND...60MPH
 
$$

Mead
322 
WWUS53 KOAX 111658
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1158 AM CDT Fri Jun 11 2021

NEC097-127-147-111715-
/O.CON.KOAX.SV.W.0038.000000T0000Z-210611T1715Z/
Johnson NE-Nemaha NE-Richardson NE-
1158 AM CDT Fri Jun 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SOUTHEASTERN JOHNSON...NEMAHA AND NORTHWESTERN RICHARDSON
COUNTIES...

At 1157 AM CDT, a severe thunderstorm was located over Auburn, or 24
miles northwest of Falls City, moving east at 25 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Auburn, Peru, Johnson, Stella, Shubert, Nemaha, Brownville, Brock,
Elk Creek, Brownville State Recreation Area, 7 Miles South Of Auburn
and 8 Miles South Of Johnson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.

&&

LAT...LON 4025 9601 4026 9601 4028 9619 4051 9609
      4050 9569 4047 9569 4046 9564 4043 9564
      4042 9566 4035 9562 4033 9563 4032 9566
      4030 9563 4018 9565
TIME...MOT...LOC 1657Z 281DEG 24KT 4037 9583 

HAIL...2.50IN
WIND...60MPH
 
$$

Mead

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:12 AM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Jun 11, 6:12 AM CDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
612 AM CDT Fri Jun 11 2021

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 325 AM CDT Fri Jun 11 2021

Main concern in the forecast period will be storms associated
with a cold front moving through the area this morning into early
afternoon. As of 3 AM, a line of storms was well underway
stretching from North Dakota down to western Nebraska. Latest
observations/SPC mesoanalysis show plenty of moisture and
instability to work with, as dewpoints were in the upper 60s to
lower 70s across the region, with MLCAPE values near 3000 J/kg
ahead of the line. Still, questions remain on strength of the
storms when they move into the forecast area by the early morning
hours, especially regarding how much wind can reach the surface
given nocturnal cooling. In addition, a general lack of shear
would suggest the storms become a little more disorganized/outflow
dominant, which is suggested by most CAMs at some point. That
said, storms right along the NE/SD border have been trucking along
just fine, producing severe wind gusts across that area.

The general picture painted by the CAMs through the morning would
be a portion of the line continues eastward across northeast
Nebraska before it gusts out and weakens a bit as those remnants
move into Iowa. Farther south, there's good agreement that that
portion of the line holds together and could strengthen as it
dives southeast into southeast Nebraska and far southwest Iowa
late this morning/early this afternoon, owing to slightly later
timing and therefore, a few hours of daytime heating. Should this
pan out, could almost see two swaths of severe weather potential
(mainly damaging winds) in the aforementioned areas. Timing will
certainly be key for the southeast Nebraska/southwest Iowa area,
with any further slowing in storm arrival time likely meaning an
increasing severe weather threat.

Storms should exit the area by mid afternoon, with the cold front
providing at least a little temporary, slight relief from the
persistent heat of the past several days. Expect highs to range
from the lower 80s in northeast Nebraska to the upper 80s as you
move south of Interstate 80.

Beyond today, we'll be back into another extended warm and
generally dry period as upper level ridging builds back in over
much of the CONUS. High temperatures look to climb back into the
90s for pretty much the entire area by Sunday and lasting through
next week. There are some hints that some spots could even make a
run at 100 a day or two during the week.

As far as rain chances go, unfortunately not much to talk about
in the longer term, though there appears to maybe be some hope
Monday night into Tuesday. The 11.00Z GFS and many GEFS members
suggest a weak shortwave slides southeast through the area and
brings at least some light rain to somewhere in the region. Still
quite a bit of spread on exact location, however. In addition,
other guidance (including the 11.00Z ECMWF) is completely dry for
this period. Otherwise, there are hints at additional weak
shortwaves rippling through the larger scale northwesterly flow,
but not much agreement on timing, nor if they'll produce rain.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 612 AM CDT Fri Jun 11 2021

Line of strong to severe storms will move through the area
bringing gusty northwest winds and brief periods of MVFR or
possibly even IFR. Upstream observations have shown gusts nearing
50 kts, but unsure how widespread those gusts will continue to be,
so holding around 40 kts in a TEMPO group. Strong winds will be
the main hazard with these storms, but some hail could also be
possible. Storms should exit the area by late morning or early
afternoon, giving way to VFR conditions with northwest winds
staying on either side of 10 kts until subsiding a bit this
evening.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...CA
AVIATION...CA
Hazardous weather outlook, Jun 11, 11:26 AM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
1126 AM CDT Fri Jun 11 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-121630-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
1126 AM CDT Fri Jun 11 2021

This Hazardous Weather Outlook is for portions of southwest Iowa,
west central Iowa, east central Nebraska, northeast Nebraska, and
southeast Nebraska.

.DAY ONE...This Afternoon and Tonight

A line of thunderstorms are moving across the area and may
continue into the early afternoon. The threat is expect to be over
by 3 pm. The primary threats are damaging winds, hail, and
localized heavy rain amounts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but any reports of severe
weather are appreciated.

In the hours before

Local storm report, Jun 11, 9:39 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
939 AM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND GST     4 WNW LINCOLN           40.85N 96.76W
06/11/2021  M52 MPH          LANCASTER          NE   ASOS

&&
Local storm report, Jun 11, 9:54 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
954 AM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 AM     TSTM WND DMG     2 ENE DAVEY             40.99N 96.64W
06/11/2021                   LANCASTER          NE   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

&&
Local storm report, Jun 11, 10:04 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1004 AM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       TEKAMAH                 41.78N 96.22W
06/11/2021  M1.50 INCH       BURT               NE   PUBLIC

&&
Local storm report, Jun 11, 10:35 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1035 AM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HEAVY RAIN       3 E KENNARD             41.47N 96.15W
06/11/2021  M1.26 INCH       WASHINGTON         NE   PUBLIC

1030 AM     HEAVY RAIN       DAVID CITY              41.26N 97.13W
06/11/2021  M1.80 INCH       BUTLER             NE   PUBLIC

&&
Local storm report, Jun 11, 10:47 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1047 AM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     HEAVY RAIN       1 E PLEASANT DALE       40.79N 96.91W
06/11/2021  M1.34 INCH       LANCASTER          NE   PUBLIC

&&
Local storm report, Jun 11, 11:03 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1103 AM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     HEAVY RAIN       5 SSE MALCOLM           40.84N 96.81W
06/11/2021  M2.00 INCH       LANCASTER          NE   PUBLIC

            MINOR FLOODING IN BACK YARD.

&&

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 5:27 AM CDTSevere Thunderstorm WarningOAXKnox33 min
Jun 11, 5:55 AM CDTSevere Thunderstorm WarningOAXAntelope, Cedar, Knox, Pierce, Wayne35 min
Jun 11, 6:45 AM CDTSevere Thunderstorm WarningOAXBoone30 min
Jun 11, 7:10 AM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Madison, Platte, Stanton, Thurston35 min
Jun 11, 7:24 AM CDTSevere Thunderstorm WarningOAXPlatte36 min
Jun 11, 7:34 AM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Dodge, Thurston26 min
Jun 11, 7:41 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Madison, Platte, Stanton34 min
Jun 11, 7:50 AM CDTSevere Thunderstorm WarningOAXBurt, Washington40 min
Jun 11, 8:13 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Platte47 min
Jun 11, 8:55 AM CDTSpecial Weather StatementOAXCass, Douglas, Sarpy35 min
Jun 11, 9:00 AM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward30 min
Jun 11, 10:43 AM CDTAreal Flood AdvisoryOAXLancaster3 hr
Jun 11, 10:51 AM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Otoe39 min
Jun 11, 11:45 AM CDTSevere Thunderstorm WarningOAXPawnee, Richardson45 min
Jun 11, 12:11 PM CDTSevere Thunderstorm WarningOAXNemaha, Richardson34 min
Jun 11, 12:19 PM CDTSevere Thunderstorm WarningOAXPawnee, Richardson41 min
Jun 11, 12:25 PM CDTTornado WarningOAXRichardson16 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.